# SDR 2020FA0000135

- Difficulty date: February 2, 2020
- Submitted: February 10, 2020
- Operation: General aviation
- Aircraft: N9645D
- Make and model: Piper PA-22-150
- Engine: Lyc O320A1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Terminal
- Condition: Misinstalled
- Location: Magneto
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: E, D

## Discrepancy

WHILE PERFORMING PREFLIGHT MAGNETO CHECK, IT WAS DETERMINED THAT THE LEFT MAGNETO WAS NOT PERFORMING CORRECTLY. THE AIRCRAFT RETURNED TO THE TIE DOWN AREA. ON DISASSEMBLY OF THE MAGNETO THE RING TERMINAL WAS FOUND TO BE INCORRECTLY CRIMPED ONTO THE COIL WIRE, CREATING AN INTERMITTENT OPEN CIRCUIT. THE COIL WIRE WAS NOT PROPERLY STRIPPED OF INSULATION AND THE RING TERMINAL WAS CRIMPED ON TOP OF THE INSULATION. THIS RESULTED IN A RING TERMINATION THAT DID NOT RELIABLY CONDUCT ELECTRICITY THROUGH THE IGNITION SYSTEM. THE RING TERMINAL WAS REMOVED, THE COIL WIRE WAS CORRECTLY STRIPPED OF INSULATION, AND A NEW RING TERMINAL INSTALLED. ON REASSEMBLY AND SUBSEQUENT TESTING BOTH ON BENCH AS WELL AS A MAGNETO CHECK THAT WAS PERFORMED ON THE AIRCRAFT. THE MAGNETO PERFORMANCE WAS NOMINAL AND ACCEPTABLE.
